# SDR 2025FA0000140

- Difficulty date: January 24, 2025
- Submitted: February 27, 2025
- Operation: General aviation
- Aircraft: N81DX
- Make and model: Cirrus SR22T
- Aircraft serial: 2319
- Aircraft time: 1,047 hours
- Engine: Cont TSIO550K
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 10500556101
- Part serial: D21CA175
- Condition: Faulted
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

THE COMMERCIAL STUDENT ON BOARD WAS PERFORMING THE DUTIES OF PILOT IN COMMAND (PIC) WHILE A CERTIFIED FLIGHT INSTRUCTOR ACTED AS THE PIC INSTRUCTOR. THE OUTBOUND FLIGHT WAS UNEVENTFUL; HOWEVER, DURING THE RETURN AND WHILE ON CRUISE FLIGHT ON V21 NEAR MLD, THERE WAS A SUDDEN ONSET OF ABNORMAL VIBRATION AND A CHANGE IN ENGINE NOISE. THIS DEVELOPMENT LED TO THE DECISION TO DECLARE AN EMERGENCY AND DIVERT TO KMLD TO INVESTIGATE THE ISSUE ON THE GROUND.  UPON LANDING, AN INSPECTION OF THE PROPELLER AND ENGINE REVEALED NO VISIBLE ISSUES, BUT A MAGNETO CHECK SHOWED COMPLETE FAILURE OF THE RIGHT MAGNETO. THE AIRCRAFT WAS LEFT AT KMLD, AND THE PERSONNEL RETURNED TO KSLC BY GROUND TRANSPORTATION. A MECHANIC INSPECTED THE PLANE ON THE FOLLOWING MONDAY AND CONFIRMED A FAILED MAGNETO, WHICH WAS REPLACED ON WEDNESDAY, JANUARY 29, ALLOWING THE AIRCRAFT TO RETURN TO SERVICE ON THE SAME DAY.
